MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED; 2 WAY FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED; 2 WAY FOLEY CATHETER
Model Number 123524A
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter caused the patient to get urinary tract infection and they wanted to use medline foley's catheter.It was unknown that what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.Potential root cause for this failure mode could be user allergic with latex/coating peel off.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Sterile: unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use." the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDIA FOLEY CATHETER SILICONE COATED
Common Device Name
2 WAY FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10528295
Report Number1018233-2020-05879
Device Sequence Number16944707
Product Code EZC
UDI-Device Identifier00801741095139
UDI-Public(01)00801741095139
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number123524A
Device Catalogue Number123524A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer11/29/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;